Jump to content
Sign in to follow this  
dreamyzephyr

Rameron Withdrawl

Recommended Posts

Hello all, 

I'm quite new on here and joined because I have been diagnosed with depression and anxiety in 2013 and have been on Rameron since then. However, I decided to tapper the medication with the view of stopping completely. I decided to do this because I felt like the medication has stopped working for me. Over the course of 2 months, and with the help of my GP, I have managed to tapper down to 3.75mg for one week before stopping completely. It's now been 2 weeks since I stopped and the withdrawal symptoms have been awful. Interestingly, it hasn't started until about 6 days after stopping Rameron. It's not the emotional aspect as much as the physical ones that are horrible. For example, I started getting hot flashes, flu like symptoms, and worst of all, insomnia. As for my emotional well-being, I was feeling anxious and had one episode of a panic attack. My GP has given me the option of either sticking to my guns and would prescribe me vallium to help with sleep or go back to taking 3.75mg of Rameron. I went with the first option as I am determined not to get back on this medication. Don't get me wrong, it helped me greatly when I started taking it, but after about 1.5 years, it stopped working. I guess I'm writing this in here because I wanted to share my experience and wonder if there is anyone out there who is going through something similar. I'm not a fan of vallium and have only resorted to taking one 5mg because I was in a really bad state (crying uncontrollably, unable to breath, no sleep, no appetite), and it helped greatly. Thus, I'm reserving them for times like these when things get so dark and I can't cope. At the moment, I have resorted to meditation and yoga on a daily basis. I hope anyone who is in my position is doing better - I keep telling myself that this too shall pass. 

Share this post


Link to post
Share on other sites

Hey, sorry to hear about the withdrawl.  Which dosage were you on when it worked? I'm taking 15mg and it honestly hasn't helped much.  Instead of going up on it just going back on Paxil which worked for me.  Once I get back to 20mg Paxil, I will taper off the Remeron.  I'll let you know how it goes.  Hopefully you feel better.

Share this post


Link to post
Share on other sites

That's interesting. I found that Rameron helped for a short while on 30mg, but heard that it's the worst one to come off. I have been on citalopram in the past and have tappered these off and have not felt as bad as I do with Rameron. I will speak to my GP about going on another medication and then taper off Rameron if all else fails. Thanks for your post - please do let me know how you get on. :) 

Share this post


Link to post
Share on other sites
On ‎4‎/‎16‎/‎2016 at 5:54 AM, dreamyzephyr said:

That's interesting. I found that Rameron helped for a short while on 30mg, but heard that it's the worst one to come off. I have been on citalopram in the past and have tappered these off and have not felt as bad as I do with Rameron. I will speak to my GP about going on another medication and then taper off Rameron if all else fails. Thanks for your post - please do let me know how you get on. :) 

Not true. While everyone is different and YMMV, Remeron is known for being one of the easier AD's to come off of.

Share this post


Link to post
Share on other sites

Hi there,

 

 I was started on Remeron in July 2015 for sleeping difficulties due to worsening depression due to an abusive relationship.  I attempted to cold turkey the Remeron in Nov 2015 and was up for 7 days.  I was also experienced flu-like symptoms, severe anxiety and intense fear.  I had to restart the Remeron per my MD suggestion.   I was doing ok for a couple months but still battling with depression.  By Feb 2016 I had sought out an intensive outpatient program for treatment.  I was told it was ok to tape my Remeron AND Lexapro (I have been on an SSRI for 20 yrs, Prozac first, then Lexapro).  I was tapered off Lexapro in 3 weeks and the hell began shortly there after.  I began to experience the worst nausea of my life, insomnia, balance and co-ordination changes, visual distortion and blurriness, weakness in my arms and legs, burning in my arms and legs, headaches, persistent tinnitus.  I was told to restart the Lexapro and to resume Remeron at 15 mg (I was down to 3.75 mg, too).  I ended up in the ER 5 times with mild serotonin syndrome. Once discontinuation started my body was unable to tolerate the original doses of medication.  After 3 months of literal torture, the inability to drive or work, testing by neurology, emergent ophthalmology, rheumatology, endocrinology and I am still suffering.  My testing has come back normal. I had 2 brain MRI's, EEG, visual testing which most recently included a VEP for which I will see a neuropthalmologist at the end of the month.  I am devastated.  I was NEVER informed about Discontinuation Syndrome. The first time I presented to the ER they thought I was having a stoke.  I would have never done such a rapid taper had I known that I could hurt myself in the process.  I went from being a high functioning professional who worked out  5x/week to nearly bed-ridden.  This has been the most devastating thing that could have ever happened.  I was healthy before this.  I had NEVER been in an ER.  Has anyone else suffered this type of scenario?  I feel so alone and broken by this entire process.  The visual issues are the most upsetting to me.  My vision is blurred and just not quite right I never had any issues with my vision until I attempted to wean off medication. 

Thank you for listening.

 

Share this post


Link to post
Share on other sites
On April 16, 2016 at 6:54 AM, dreamyzephyr said:

That's interesting. I found that Rameron helped for a short while on 30mg, but heard that it's the worst one to come off. I have been on citalopram in the past and have tappered these off and have not felt as bad as I do with Rameron. I will speak to my GP about going on another medication and then taper off Rameron if all else fails. Thanks for your post - please do let me know how you get on. :) 

I take 15mg/ night and recently had the worst nightmares when I ran out of it!

Very scary.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...